MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM09080
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a stent graft deployment procedure, to treat an stenosis in the brachial cephalic, the endovascular stent graft allegedly failed to deploy from the endovascular stent graft delivery system and the delivery system allegedly broke.Therefore, the endovascular delivery system was removed without incident.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing related cause was considered.The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review showed that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented that could have led to the event reported.No additional complaint has been reported for this lot number previously.Investigation summary: the reported failure could be confirmed based on the sample condition.The stent graft was found not deployed and the outer sheath was found elongated which indicated increased friction affected the delivery system during stent graft deployment, and led to the outer sheath fracture making a stent graft deployment impossible.As a result of the investigation performed the complaint was confirmed.The reported application of the stent graft in an overlapped condition with another stent graft is an off label use of the device.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risks.Regarding preparation of the device the ifu states that "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (.).Flushing these lumens will also facilitate stent graft deployment." regarding the placement site the ifu states: "prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure" and "the device has not been tested for use in an overlapped condition with another fluency® plus stent graft." furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." (b)(4).
 
Event or Problem Description
It was reported that during a stent graft deployment procedure to treat a stenosis in the brachial cephalic, the stent graft allegedly failed to deploy and the delivery system broke.Therefore, the delivery system was removed without incident.There was no reported patient injury.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6742564
Report Number9681442-2017-00227
Device Sequence Number19025463
Product Code PFV
UDI-Device Identifier04049519008554
UDI-Public(01)04049519008554
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2020
Device Model NumberFEM09080
Device Catalogue NumberFEM09080
Device Lot NumberANBP1121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2017
Initial Date Received by Manufacturer 06/28/2017
Supplement Date Received by Manufacturer09/25/2017
Initial Report FDA Received Date07/25/2017
Supplement Report FDA Received Date10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight65